Good morning all! I wanted to write a quick post about my experience with Neulasta. I started Neulasta in an effort to keep my white blood cell count from dropping during BEP chemotherapy. I had quite a bit of unexpected pain with these shots that worried me at first. Hopefully this post will put your mind at ease if you are experiencing similar symptoms. As always, talk to your oncologist if you are running into side effects. This is just my account of how my oncologist and I handled it.
Description of the pain:
- Similar to the feeling I had when I had my pulmonary embolism. I would be up all night worrying I had another clot.
- Intense pain for 2-3 days after each shot.
- The pain was a throbbing, pulsating feeling up my spine into my neck.
- Bone and joint pain. I felt like my hips and knees were giving out and breaking.
After the first two shots I realized it was directly related to the Neulasta.
I talked to my oncologist who suggested pre-medicating with Advil one day before the shot was administered. I was convinced the pain was so intense, pre-medicating with Advil wouldn’t work. I was already taking Advil after the shots and the Advil did nothing for me. But that was the issue – I needed to take it beforehand. As always, my oncologist was right. Pre-medicating did the trick for me.